| Model Number |
N/A |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
02/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the customer the line was inserted around 1447 without issue and was functioning well when iv team member left the patient.At approximately 1730 nursing team noted bleeding at site of iv insertion of skin.Iv flushed and + blood return.Coag patch applied over insertion site and tegaderm applied.At change of shift patient with oozing diluted bloody fluid.Infusion was stopped.Site undressed and staff found fluid bubbling out of actual iv insertion site catheter where angio catheter connects into the plastic hub.Additional information received 12 february 2024: there was no harm to the patient.Patient was a difficult access and piv was placed to replace the midline.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaluation.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a split in the catheter is confirmed and was determined to be use-related.One catheter from a 20 ga x 10 cm powerglide pro was returned for evaluation.An initial visual observation showed blood use residues throughout the returned catheter.The powerglide pro catheter was returned with extension tubing, a needleless injection cap, and a statlock stabilization device attached to its luer.A circumferentially aligned split was observed just distal of the luer of the catheter.A microscopic observation revealed granular fracture surface and sharp fracture edges of the split in the catheter.The observed characteristics of the split are typically initiated by pulling the catheter back against the needle bevel during the insertion process.The complaint of a split in the catheter is confirmed and was determined to be use related.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description